Alert archive / Alabama / Tornado Warnings in 2008

Tornado Warning 25, NWS Birmingham, AL

February 6, 2008Fayette County, Walker County, Alabama

NWS Birmingham, AL issued this tornado warning at Feb 6, 2008, 3:11 AM CST for Fayette County, Walker County, Alabama. It was in force for 39 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 6, 2008, 3:11 AM CST (09:11 UTC)
Expired
Feb 6, 2008, 3:50 AM CST
In force
39 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon

Counties Fayette County, AL, Walker County, AL

The radar

The Birmingham radar (KBMX), 88 km from the middle of the area, began a volume at 09:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 6, 3:16 AM CSTTSTM WND DMG4 Wsw Oakman, AL*** 1 INJ *** POSSIBLE TORNADO...DAMAGE TO A TRAILER ON HAYSHILL ROAD NEAR COUNTY ROAD 18.
Feb 6, 3:29 AM CSTTSTM WND DMGJasper, ALPOSSIBLE TORNADO...BILLBOARD BLOWN DOWN ON HIGHWAY 118 AND AIRPORT ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 5, 10:01 PM CSTTornado WatchSPC8 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2008-02-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 771 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2008-02-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
771 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
320 m²/s²
Significant tornado parameter
1.3
Supercell composite
4.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KBMX 060911
TORBMX
ALC057-127-061000-
/O.NEW.KBMX.TO.W.0025.080206T0911Z-080206T1000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
311 AM CST WED FEB 6 2008

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* TORNADO WARNING FOR...
  WALKER COUNTY IN CENTRAL ALABAMA...
  THIS INCLUDES THE CITIES OF...JASPER...CORDOVA...
  EAST CENTRAL FAYETTE COUNTY IN WEST CENTRAL ALABAMA...

* UNTIL 400 AM CST

* AT 307 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
  SOUTHWEST OF WEST CORONA...OR 15 MILES EAST OF FAYETTE...MOVING
  NORTHEAST AT 60 MPH.

* THE TORNADO WILL BE NEAR...
  OAKMAN BY 320 AM CST...
  PARRISH AND 6 MILES SOUTHEAST OF TOWNLEY BY 325 AM CST...
  JASPER...GAMBLE AND 6 MILES NORTHWEST OF CORDOVA BY 330 AM CST...
  MANCHESTER BY 335 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR ALABAMA.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3401 8739 3399 8730 3401 8716 3400 8710
      3390 8708 3390 8703 3388 8703 3358 8735
      3360 8738 3360 8744 3362 8746 3375 8760
TIME...MOT...LOC 0911Z 232DEG 53KT 3366 8753

$$

14
2 follow-up statements
000 
WWUS54 KBMX 060928
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
328 AM CST WED FEB 6 2008

ALC057-060938-
/O.CAN.KBMX.TO.W.0025.000000T0000Z-080206T1000Z/
FAYETTE AL-
328 AM CST WED FEB 6 2008

...THE TORNADO WARNING FOR EAST CENTRAL FAYETTE COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3401 8739 3399 8730 3401 8716 3400 8716
      3400 8710 3390 8708 3390 8704 3387 8704
      3370 8730 3371 8740 3379 8751
TIME...MOT...LOC 0928Z 240DEG 52KT 3380 8729

$$

ALC127-061000-
/O.CON.KBMX.TO.W.0025.000000T0000Z-080206T1000Z/
WALKER AL-
328 AM CST WED FEB 6 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 400 AM CST FOR WALKER
COUNTY...

AT 324 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR OAKMAN...OR ABOUT
7 MILES SOUTHWEST OF JASPER...MOVING NORTHEAST AT 60 MPH.

THE TORNADO WILL BE NEAR...
  LYNNS PARK AND MANCHESTER BY 335 AM CST...
  SMITH DAM AND 8 MILES SOUTHEAST OF CURRY BY 340 AM CST...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3401 8739 3399 8730 3401 8716 3400 8716
      3400 8710 3390 8708 3390 8704 3387 8704
      3370 8730 3371 8740 3379 8751
TIME...MOT...LOC 0928Z 240DEG 52KT 3380 8729

$$

14
000 
WWUS54 KBMX 060950
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 AM CST WED FEB 6 2008

ALC127-061000-
/O.CAN.KBMX.TO.W.0025.000000T0000Z-080206T1000Z/
WALKER AL-
350 AM CST WED FEB 6 2008

...THE TORNADO WARNING FOR WALKER COUNTY IS CANCELLED...

THE THREAT OF SEVERE WEATHER HAS ENDED. THE STORMS THAT PROMPTED THE
WARNING HAVE MOVED OUT OF THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CST WEDNESDAY MORNING
FOR ALABAMA.

LAT...LON 3401 8739 3399 8730 3401 8716 3400 8716
      3400 8710 3390 8708 3390 8704 3387 8704
      3370 8730 3371 8740 3379 8751
TIME...MOT...LOC 0950Z 240DEG 52KT 3396 8696

$$

14

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Feb 6, 2:40 AM CST, 31 minutes earlier.

Area forecast discussion, Feb 6, 2:40 AM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CST WED FEB 6 2008

.SHORT TERM...TODAY AND TONIGHT.

ACTIVE MORNING AS SEVERE STORMS MOVE RAPIDLY EASTWARD ACROSS THE
AREA. COLD FRONT WILL SHIFT FROM WEST TO EAST ACROSS THE AREA THROUGH
THE MORNING HOURS AND BE TO OUR EAST LATER THIS AFTERNOON. WILL
UPDATE POPS JUST BEFORE RELEASE TIME BUT EXPECT WIDESPREAD SHOWERS
AND THUNDERSTORMS FOR MOST SECTIONS DURING THE MORNING AND QUICKLY
ENDING FROM WEST TO EAST DURING THE AFTERNOON.  MUCH DRIER AND
COLDER AIR WILL SPREAD ACROSS THE AREA LATER THIS AFTERNOON AND
TONIGHT.  HIGHS TODAY WILL OCCUR THIS MORNING...THEN GRADUALLY
FALL THROUGH THE DAY. HIGHS MAINLY IN THE 60S.  LOWS TONIGHT IN THE
30S.

.LONG TERM...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...WEAK HIGH PRESSURE WILL REMAIN ACROSS THE
AREA ON THURSDAY AND EARLY FRIDAY...WITH A WEAK SHORT WAVE SHIFTING
ACROSS THE NORTHERN SECTIONS ON FRIDAY NIGHT.  WILL FORECAST A
SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN SECTIONS FRIDAY
NIGHT.  HIGHS ON THURSDAY IN THE 50S AND IN THE 60S FRIDAY.  LOWS
THURSDAY NIGHT MAINLY 30 TO 35. LOWS FRIDAY NIGHT UPPER 30S TO LOWER
40S.

SATURDAY THROUGH MONDAY...HIGH PRESSURE WILL BUILD ACROSS THE AREA
DURING THIS PERIOD.  WILL CONTINUE WITH DRY CONDITIONS.  HIGHS
SATURDAY IN THE 60S...UPPER 40S TO UPPER 50S SUNDAY AND 55 TO 65 ON
MONDAY.

TUESDAY...NEXT STORM SYSTEM WILL MOVE INTO THE AREA FROM THE
WEST ON TUESDAY.  WILL FORECAST A CHANCE OF SHOWERS AREA-WIDE.
HIGHS 55 TO 65.

&&

.AVIATION...06Z TAF DISCUSSION.

MINOR CHANGES WERE DONE TO THE FORECAST...MAINLY JUST TO DO SOME
TIME ADJUSTING ON WHEN THE LINE OF STORMS WILL ARRIVE AT EACH TAF
SITE. IN ADDITION...INCREASED CEILINGS FROM IFR TO MVFR. BASED ON
CURRENT OBSERVATIONS IN MISSISSIPPI WERE THE LINE IS CURRENTLY
MOVING THROUGH...IT DOES NOT APPEAR THAT THE IFR CEILINGS WILL
HAPPEN. ONCE THE LINE MOVES OUT OF A TAF SITE...EXPECT CEILINGS TO
BRIEFLY RISE TO VFR BEFORE DROPPING BACK DOWN AGAIN TO MVFR.

10/ARM

&&

.PRELIMINARY POINT TEMPS/POPS...
GADSDEN     66  33  54  29  62 /  90  10  10  10  10
ANNISTON    66  33  53  32  63 /  90  10  10  10  10
BIRMINGHAM  66  33  54  36  64 /  80  10  10  10  10
TUSCALOOSA  67  33  56  34  66 /  70  10  10  10  10
CALERA      66  34  56  34  64 /  80  10  10  10  10
AUBURN      67  36  56  35  64 /  90  10  10  10  10
MONTGOMERY  68  35  59  34  67 /  90  10  10  10  10
TROY        68  34  59  32  68 /  90  10  10  10  10

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...LAKE WIND ADVISORY IN EFFECT THROUGH THRU 12 NOON WEDNESDAY
FOR ALL COUNTIES.

&&

50
Hazardous weather outlook, Feb 6, 12:18 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1218 AM CST WED FEB 6 2008

ALZ011>015-017>050-070600-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
1218 AM CST WED FEB 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...REST OF TONIGHT.

STRONG TO SEVERE THUNDERSTORMS WILL MOVE INTO CENTRAL ALABAMA FROM
THE WEST DURING THE EARLY MORNING HOURS.  THE STORMS SHOULD GET AS
FAR EAST AS INTERSTATE 59 BY 4 OR 5 AM....AND ANNISTON...CLANTON...
AND DEMOPOLIS BY 6 AM.  THE PRIMARY THREAT WILL BE DAMAGING STRAIGHT
LINE WINDS ALONG A SQUALL LINE OF THUNDERSTORMS.  HOWEVER...
ISOLATED TORNADOES ARE ALSO POSSIBLE IF STORMS ARE ABLE TO DEVELOP
AHEAD OF THE LINE.

SOUTHERLY WINDS OUT AHEAD OF THE COLD FRONT AND SQUALL LINE WILL
MAKE CONDITIONS QUITE BREEZY THROUGH THE EARLY MORNING HOURS.
WINDS WILL BE SUSTAINED AT 15 TO 20 MPH WITH GUSTS UP TO 30 MPH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

STRONG TO SEVERE THUNDERSTORMS...INCLUDING THE THREAT OF DAMAGING
WINDS AND ISOLATED TORNADOES...WILL REMAIN POSSIBLE ACROSS CENTRAL
ALABAMA THROUGH NOON ON WEDNESDAY...UNTIL THE COLD FRONT PUSHES
EASTWARD INTO GEORGIA.

WINDS WILL CONTINUE TO BE STRONG OUT AHEAD AND ALONG THE COLD FRONT
AND SQUALL LINE THROUGH NOON ON WEDNESDAY. SUSTAINED WINDS OF 15
TO 20 MPH WITH GUSTS UP TO 30 MPH WILL BE POSSIBLE. WINDS WILL BE
SHIFTING TO THE WEST AS THE FRONT CLEARS AN AREA AND WILL
DISSIPATE WEST TO EAST DURING THE DAY WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL CONTINUE THROUGH NOON WEDNESDAY...DUE TO THE THREAT OF SEVERE
THUNDERSTORMS.

61

In the hours before

Local storm report, Feb 6, 2:07 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
207 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     FUNNEL CLOUD     3 E SULLIGENT           33.89N 88.08W
02/06/2008                   LAMAR              AL   LAW ENFORCEMENT

            SIGHTED ON HWY 278 BETWEEN SULLIGENT AND BEAVERTON.

&&

SUNGER
Local storm report, Feb 6, 2:34 AM CST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND DMG     2 N BEAVERTON           33.96N 88.02W
02/06/2008                   LAMAR              AL   EMERGENCY MNGR

            POSSIBLE TORNADO...POWERLINES AND TREES DOWN ON COUNTY
            ROAD 49.

&&

SUNGER
Local storm report, Feb 6, 3:03 AM CST, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
303 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 AM     TSTM WND DMG     N BEAVERTON             33.93N 88.02W
02/06/2008                   LAMAR              AL   EMERGENCY MNGR

            POSSIBLE TORNADO...POWERLINES AND TREES DOWN ON COUNTY
            ROAD 49. DAMAGE TO THE ROOF OF THE POST OFFICE IN
            BEAVERTON.

&&

SUNGER
Local storm report, Feb 6, 3:08 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
308 AM CST WED FEB 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HAIL             SULLIGENT               33.89N 88.13W
02/06/2008  E0.75 INCH       LAMAR              AL   EMERGENCY MNGR

&&

SUNGER

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 6, 1:29 AM CSTTornado WarningBMXLamar31 min
Feb 6, 1:51 AM CSTSevere Thunderstorm WarningBMXPickens54 min
Feb 6, 1:54 AM CSTTornado WarningBMXPickens51 min
Feb 6, 1:59 AM CSTTornado WarningBMXFayette, Lamar, Marion46 min
Feb 6, 2:30 AM CSTTornado WarningBMXWinston27 min
Feb 6, 2:39 AM CSTTornado WarningBMXFayette, Pickens, Tuscaloosa51 min
Feb 6, 2:57 AM CSTSevere Thunderstorm WarningBMXLamar48 min
Feb 6, 3:20 AM CSTTornado WarningBMXFayette, Lamar, Pickens40 min
Feb 6, 3:21 AM CSTSevere Thunderstorm WarningBMXFayette, Lamar, Marion, Walker, Winston39 min
Feb 6, 3:38 AM CSTSevere Thunderstorm WarningBMXGreene, Pickens, Sumter52 min
Feb 6, 3:48 AM CSTTornado WarningBMXFayette, Pickens, Tuscaloosa30 min
Feb 6, 3:53 AM CSTSevere Thunderstorm WarningBMXFayette, Walker, Winston52 min
Feb 6, 4:05 AM CSTSevere Thunderstorm WarningBMXGreene, Hale, Marengo, Sumter40 min
Feb 6, 4:13 AM CSTTornado WarningBMXFayette, Walker47 min
Feb 6, 4:14 AM CSTTornado WarningBMXBlount31 min
Feb 6, 4:27 AM CSTTornado WarningBMXHale, Marengo33 min
Feb 6, 4:53 AM CSTTornado WarningBMXDallas, Hale, Marengo, Perry37 min
Feb 6, 5:22 AM CSTTornado WarningBMXAutauga, Chilton, Dallas, Perry38 min
Feb 6, 5:50 AM CSTTornado WarningBMXChilton, Coosa40 min
Feb 6, 5:51 AM CSTSevere Thunderstorm WarningBMXBibb, Jefferson, Shelby, Tuscaloosa39 min
Feb 6, 6:24 AM CSTSevere Thunderstorm WarningBMXClay, Coosa, Talladega21 min
Feb 6, 6:29 AM CSTTornado WarningBMXClay, Coosa, Talladega46 min
Feb 6, 7:05 AM CSTTornado WarningBMXCalhoun, Clay, Cleburne, Randolph, Talladega40 min
Feb 6, 7:08 AM CSTSevere Thunderstorm WarningBMXLowndes, Montgomery37 min
Feb 6, 7:25 AM CSTSevere Thunderstorm WarningBMXMontgomery50 min
Feb 6, 7:38 AM CSTTornado WarningBMXCleburne22 min
Feb 6, 7:40 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Elmore, Lee, Macon, Montgomery and 2 more65 min
Feb 6, 8:09 AM CSTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike36 min
Feb 6, 9:13 AM CSTSevere Thunderstorm WarningBMXRussell17 min

Nearby

Tornado Warnings in Alabama, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.